Texas, 2004

Hail in Texas, July 1, 2004

July 1, 2004 · NWS SJT · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jul 1, 7:43 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 1, 7:43 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
843 PM CDT THU JUL  1 2004

.SHORT TERM...
WATCHING A SUPERCELL SEVERE TSTORM MOVING SOUTHEAST ACROSS KING
COUNTY TOWARDS HASKELL COUNTY ATTM.  THIS ONE HAS A HISTORY OF
PRODUCING BASEBALL SIZE HAIL.  WELL CONTINUE TO MONITOR
AS IT MOVES SOUTHEAST INTO 20 TO 25 KNOT INFLOW.

DO NOT PLAN TO MAKE ANY CHANGES ATTM BUT WILL ISSUE SPS AND POSSIBLE
WARNING.

OTHERWISE...NO OTHER CHANGES MADE.

&&

.PREV DISCUSSION...
UPPER-LEVEL FLOW OVER WEST CENTRAL TEXAS SHIFTED OVERNIGHT TO MORE
NORTHWESTERLY. WILL CONTINUE 20 POPS ACROSS OUR NORTHERN TWO
COUNTIES TONIGHT WITH THE POTENTIAL FOR AN MCS DEVELOPING IN THE
NORTHWEST FLOW ALOFT. ELSEWHERE TONIGHT...POPS NIL. A REVIEW OF THE
GFS80 MODEL 850 MB AND 700 MB TEMPERATURES INDICATES A THERMAL
RIDGE WILL CONTINUE TO BUILD OVER EL PASO THROUGH SATURDAY. THUS...
WILL INCREASE AFTERNOON HIGHS A COUPLE DEGREES ABOVE PREVIOUS
FORECAST ACROSS WEST CENTRAL TEXAS FOR TOMORROW AND SATURDAY. EXPECT
AFTERNOON HIGHS SATURDAY ACROSS MOST OF WEST CENTRAL TEXAS TO BE
AROUND 100. ON SUNDAY...THE THERMAL RIDGE DECREASES SLIGHTLY. THUS...
WILL GO WITH HIGHS A DEGREE OR TWO COOLER THAN SATURDAY. FOR
OVERNIGHT LOWS...NUMBERS CLOSE TO GUIDANCE LOOK GOOD. IN SHORT...THIS
LOOKS LIKE A BEAUTIFUL FOURTH OF JULY WEEKEND.

UPPER-LEVEL FLOW ACROSS WEST CENTRAL TEXAS WILL SHIFT FROM
NORTHWEST TO SOUTHWEST BY THE END OF NEXT WEEK AS A MAJOR SHORT-WAVE
TROF BEGINS TO DOMINATE THE WESTERN THIRD OF THE NATION. WILL
CONTINUE DRY FORECAST FOR NOW WITH MODELS SUGGESTING THE ATMOSPHERE
OVER MOST OF TEXAS WILL REMAIN DRY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE     91  72  96  72 /  10   0   0   0
SAN ANGELO  94  71  98  71 /   0   0   0   0
JUNCTION    91  73  97  70 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

26/19
Hazardous weather outlook, Jul 1, 1:30 PM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CDT THU JUL 1 2004

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-021930-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
230 PM CDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.

.DAY ONE...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

15

In the hours before

Special weather statement, Jul 1, 8:01 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
901 PM CDT THU JUL 1 2004

TXZ049-054-098-099-113-114-127-128-020246-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
901 PM CDT THU JUL 1 2004

...AN ISOLATED STRONG TO SEVERE THUNDERSTORM STORM COULD MOVE DOWN
INTO THE NORTHERN BIG COUNTRY BEFORE DISSIPATING...

AN ISOLATED STORM OVER CENTRAL KING COUNTY AT 900 PM WAS MOVING
SOUTHEAST AT 25 MPH. THIS STORM COULD REACH NORTHERN HASKELL COUNTY
AFTER 930 PM. THIS STORM SHOULD GRADUALLY WEAKEN...BUT COULD STILL BE
STRONG ENOUGH TO PRODUCE FREQUENT LIGHTNING...HAIL AND STRONG GUSTY
WINDS AFTER ENTERING HASKELL COUNTY. OTHER ISOLATED STRONG STORMS MAY
DEVELOP AND MOVE DOWN INTO THROCKMORTON COUNTY. STAY TUNED FOR
ADDITIONAL INFORMATION.

19
Special weather statement, Jul 1, 8:59 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
959 PM CDT THU JUL 1 2004

TXZ049-054-098-099-113-114-127-128-020351-
CALLAHAN TX-FISHER TX-HASKELL TX-JONES TX-NOLAN TX-SHACKELFORD TX-
TAYLOR TX-THROCKMORTON TX-
959 PM CDT THU JUL 1 2004

...A STRONG THUNDERSTORM WILL AFFECT WESTERN HASKELL COUNTY BETWEEN
1000 PM AND 1100 PM...

A STRONG STORM WILL MOVE SOUTHWARD AND AFFECT WESTERN HASKELL COUNTY.
STRONG GUSTY WINDS TO 50 MPH...FREQUENT LIGHTNING...AND SMALL HAIL
COULD ACCOMPANY THE STORM. THE LOCATIONS MOST LIKELY TO BE AFFECTED
INCLUDE ROCHESTER...RULE...AND SAGERTON. BRIEF VERY HEAVY RAIN IS
EXPECTED.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Haskell

When
July 1, 9:40 PM CST
Where
Haskell County, 1 mi S of O Brien
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -99.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413316.